Alert archive / Virginia / Tornado Warnings in 2009

Tornado Warning 35, NWS Wakefield, VA

December 2, 2009Greensville County, Sussex County, Virginia

NWS Wakefield, VA issued this tornado warning at Dec 2, 2009, 9:35 PM EST for Greensville County, Sussex County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 2, 2009, 9:35 PM EST (02:35 UTC)
Expired
Dec 2, 2009, 10:00 PM EST
In force
25 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Greensville County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 34 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 2, 9:01 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 030235
TORAKQ
VAC081-183-030300-
/O.NEW.KAKQ.TO.W.0035.091203T0235Z-091203T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 PM EST WED DEC 2 2009

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA...
  WESTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 1000 PM EST

* AT 934 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JARRATT...
  OR NEAR PURDY...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  JARRATT BY 940 PM EST...
  STONY CREEK BY 950 PM EST...
  SUSSEX BY 955 PM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST THURSDAY MORNING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND SOUTHEASTERN
VIRGINIA.

&&

LAT...LON 3674 7762 3702 7736 3711 7716 3710 7714
      3698 7715 3670 7757
TIME...MOT...LOC 0235Z 222DEG 42KT 3678 7752

$$

WAMSLEY
2 follow-up statements
000 
WWUS51 KAKQ 030247
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
947 PM EST WED DEC 2 2009

VAC081-030257-
/O.CAN.KAKQ.TO.W.0035.000000T0000Z-091203T0300Z/
GREENSVILLE VA-
947 PM EST WED DEC 2 2009

...THE TORNADO WARNING FOR NORTH CENTRAL GREENSVILLE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST THURSDAY MORNING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND SOUTHEASTERN
VIRGINIA.

LAT...LON 3689 7748 3702 7736 3711 7716 3710 7714
      3698 7715 3682 7741
TIME...MOT...LOC 0247Z 225DEG 33KT 3690 7739

$$

VAC183-030300-
/O.CON.KAKQ.TO.W.0035.000000T0000Z-091203T0300Z/
SUSSEX VA-
947 PM EST WED DEC 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EST FOR WESTERN
SUSSEX COUNTY...

AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HUSKE...OR 11
MILES EAST OF PURDY...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  BOOKER AND SUSSEX BY 955 PM EST...
  7 MILES WEST OF NEWVILLE BY 1000 PM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST THURSDAY MORNING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND SOUTHEASTERN
VIRGINIA.

&&

LAT...LON 3689 7748 3702 7736 3711 7716 3710 7714
      3698 7715 3682 7741
TIME...MOT...LOC 0247Z 225DEG 33KT 3690 7739

$$

WAMSLEY
000 
WWUS51 KAKQ 030255
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 PM EST WED DEC 2 2009

VAC183-030306-
/O.EXP.KAKQ.TO.W.0035.000000T0000Z-091203T0300Z/
SUSSEX VA-
955 PM EST WED DEC 2 2009

...THE TORNADO WARNING FOR WESTERN SUSSEX COUNTY WILL EXPIRE AT 1000
PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST THURSDAY MORNING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND SOUTHEASTERN
VIRGINIA.

LAT...LON 3689 7748 3702 7736 3711 7716 3710 7714
      3698 7715 3682 7741
TIME...MOT...LOC 0256Z 225DEG 33KT 3696 7731

$$

WAMSLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Dec 2, 9:25 PM EST, 10 minutes earlier.

Area forecast discussion, Dec 2, 9:25 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
925 PM EST WED DEC 2 2009

.SYNOPSIS...
LOW PRESSURE TRACKS NORTHEAST AND UP ALONG THE WEST SIDE OF THE
APPALACHIANS TONIGHT. THE ASSOCIATED WARM FRONT LIFTS NORTH INTO
SOUTHERN AND EASTERN VIRGINIA THIS EVENING...FOLLOWED BY A COLD FRONT
LATE TONIGHT. HIGH PRESSURE BUILDS INTO THE AREA THURSDAY THROUGH
FRIDAY. ANOTHER LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE
CAROLINA COAST FRIDAY NIGHT AND ACROSS THE VIRGINIA CAPES SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED GRIDS FOR TOR WATCH

SEVERE WEATHER POSSIBLE DURING THE OVERNIGHT HOURS...ESPECIALLY
FOR PORTIONS OF THE SOUTHEASTERN SECTIONS OF THE CWA.

HAVE WENT FOR A CHC OF TSRA FOR MOST...EXCEPT FAR NW WHERE MORE
ISOL TSRA ACTIVITY MAY DEVELOP. CURRENTLY NOT SEEING MUCH IN THE
WAY OF CONVECTION AT THIS POINT BUT BETTER INGREDIENTS/FORCING
WILL DEVELOP LATER TONIGHT FOR THE CHC OF MORE INSTABILITY OVER
THE RGN.

SPC CONTS TO PLACE ALL OF SRN VA/NC IN SLGHT RISK OVRNT...BASICALLY
IN WRM SCTR ALONG AND S OF WRM FRNT. BEST TIMING OF ANY SVR WUD BE
BETWEEN 05Z-10Z...BUT THE WIDESPREAD NATURE OF THIS ALL DEPENDS ON
HOW THE CRNT ACTIVITY NEAR FLORENCE SC AND ASSCD TROUGH TRACKS
OVER THE NXT SVRL HRS. OVERALL...SVR THREAT THE GREATEST ACROSS
SERN VA/NE NC WITH MORE ELEVATED TSTMS OVER THE NW THIRD. MUCAPE
FAIRLY LIMITED AT THIS JUNCTURE WITH BULK OF INSTABILITY OVER
COASTAL SECTIONS OF SRN NC/SC AND FURTHER SOUTH. WITH A 50-60 KT
LOW LVL JET AXIS TO MOVE OVER THE RGN OVRNT...THINK STRONG TO
DAMAGING WINDS WILL BE POSSIBLE (ESPECIALLY JUST AHEAD/ALONG COLD
FRONTAL PASSAGE OVERNIGHT).

LATEST SREF TRIES TO BRING THE VERY FAR EDGE OF FAVORABLE
TORNADIC INGREDIENTS OVER THE COASTAL NC ZONES...BUT CURRENTLY
THINK BEST CHCS WILL BE WELL TO OUR SOUTH. STILL...CAN NOT OUTRULE
A WEAK/SHORT LIVED TORNADO TILL WINDS SHIFT MORE TO THE SSW AND
WOULD NOT BE SUPRISED TO SEE PORTIONS OF OUR AREA (ESP TIDEWATER
RGN) INCLUDED IN A SVR WX WATCH BEFORE MIDNIGHT/OR SOON AFTER.

LCLLY HVY DOWNPOURS XPCTD WITH THIS AS PWS RISE OVR 1 INCH. TOTAL
QPF BTWN 1-2 INCHES XPCTD. HOWEVER...DECIDED TO HOLD OFF ON ANY FLOOD
WATCHES SINCE THIS SHUD BE A RTHR QUICK MOVG SYSTM. THNK ANY FLOODING
ISSUES WUD BE CONVECTIVE RELATED & HANDLED WITH URBAN TYPE
STATEMENTS.

TRICKY TEMP FCST OVERNIGHT WITH MOST AREAS SCOURED OUT AND INTO
THE MID-UPR 50S. HAVE WENT WITH A WRF/RUC SOLN LEADING TO AN
INCREASE IN TEMPS TONIGHT INTO THE LOW 60S FAR NW TO THE LOW 70S
OVER THE FAR SE. TEMPS WILL START TO FALL TWRDS DAYBREAK AS COLD
FRONT PUSHES THROUGH THE REGION LEADING TO FALLING TEMPS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
CDFRNT QUICKLY MOVES OFFSHORE AFTR 12Z. WILL KEEP LOW CHC POPS ALONG
CSTL AREAS THRU ABT 13Z. OTW...DCRG CLDNS XPCTD THU ALONG WITH BREEZY
CNDTNS AS DECENT WRLY DOWNSLOPING WNDS DVLP. THESE WNDS WILL HELP WRM
TMPS WELL INTO THE 60S.

CLR TO PT CLDY THU NITE AS CAA SETS IN. LOWS IN THE 30S AND 40S.
FRIDAY STARTS OUT WITH SUNSHINE...BUT HIGH LVL MSTR OVRSPRDS RGN
FROM THE E DRNG AFTRN. SEASONABLE WITH HIGHS IN THE 50S.

NXT SYSTM DVLPS OFF THE SE COAST FRI EVE. MSTR FROM THE SYSTM PROGGED
TO ADVANCE N LATE FRI NITE. WILL HAVE LOW CHC (LIQUID) POPS ACROSS NE
NC AND SERN VA CNTYS AFTR MIDNITE. LOWS IN THE 30S XCPT 40S SERN
AREAS.

NXT FCST CHALLENGE COMES SAT. CSTL LOW MOVES FRTHR OFFSHORE BUT
LAGGING UPR LVL NRGY PROGGED TO ENHANCE PCPN ACROSS THE AREA DRNG
AFTRN AND EVE. P-TYPE BECOMES AN ISSUE. NAM/SREF SOMEWHAT WRMR WITH
THE GFS COLDEST. THE TREND HERE IS FOR THE PCPN TO START OFF AS A
COLD RAIN OVR MOST OF THE FA...THEN MIX WITH (OR EVEN CHANGE) TO WET
SNOW DRNG THE AFTRN AS COLDER AIR COLLAPSES CRITICAL THICKNESS
TOWARD THE COAST. MAIN AND MOST CHALLENGING PART OF THIS FCST ATTM
WILL BE SFC TMPS. DESPITE STDY OR SLOWLY FALLING TMPS IN THE
AFTRN...SFC TMPS STAY ABV 32 DRNG THE DAY. SO ANY SNOW THAT DOES
FALL IS NOT XPCTD TO ACCUMULATE. WILL START OFF WITH A COLD RAIN
THEN HAVE A RAIN/SNOW MIX IN THE AFTRN MAINLY NW OF A
SBY-XSA-PTB-AVC LINE FOR NOW. XPCT LATER SHIFTS TO ADJUST THIS LINE
AS NEEDED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE EXTENDED RANGE
WITH THE OVERALL PATTERN.  FOR THE FIRST SYSTEM ON SATURDAY
NIGHT...BOTH EMCWF AND GFS SHOW THE SYSTEM EXITING TOWARD THE
NE...BUT WITH THE SHORTWAVE STILL TO CROSS THE REGION AND
TEMPERATURES DROPPING BEHIND THE EXITING SYSTEM...A CHANGE OVER TO
ALL SNOW IS A POSSIBILITY...ESPECIALLY FOR AREAS ALONG AND WEST OF
THE I-95 CORRIDOR.

HIGH PRESSURE QUICKLY BUILDS IN ON SUNDAY...FACILITATING CLEARING
CONDITIONS.  WITH HEIGHTS BUILDING BACK NORTHWARD...SHOULD SEE
TEMPERATURES MODERATE SOME ON MONDAY...BUT THE DEVELOPING SW FLOW
ALOFT LOOKS TO PUSH LOTS OF CIRRUS ACROSS THE REGION...WHICH MAY
HOLD THE HIGHS DOWN A FEW DEGREES...SO FOR NOW HAVE STAY JUST ON THE
COOL SIDE OF THE GUIDANCE.

FOR TUESDAY INTO WEDNESDAY...THE MODELS ARE SHOWING QUITE A BIT OF
DIFFERENCES IN THE DETAILS AS THE GFS IS PHASING THE APPROACHING
SYSTEM OVER THE PLAINS AS IT MOVE EASTWARD INTO THE OHIO VALLEY
WHILE THE ECMWF IS SLOWER TO PHASE...NOT DOING SO UNTIL IT REACHES
THE EASTERN SEABOARD.  IN EITHER CASE...EXPECT TO SEE THE CLOUDS
INCREASING WITH A GOOD CHANCE OF RAIN TUES NIGHT INTO WED...BUT THE
AMOUNTS AND DURATIONS COULD VARY GREATLY WITH THE DIFFERENT
SCENARIOS. SO FOR NOW HAVE GONE WITH A GOOD CHANCE OF RAIN FOR THE
PERIOD WITH MILD TEMPERATURES.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
PLENTY OF MOISTURE WAS SPREADING ACROSS THE TAF SITES THIS EVENING ON
GUSTY SE WINDS. INCLUDED GUSTS OVER 30 KNOTS NEAR THE COAST WHERE A
WIND ADVISORY IS IN EFFECT. CEILINGS AND VISIBILITIES WILL
CONTINUE TO VARY DOWN TO IFR AT TIMES. INCLUDED CB AT PHF ORF AND
ECG WHERE THUNDERSTORMS WILL BE MOST LIKELY.

COLD FRONT MOVES THROUGH DURING THE EARLY MORNING SHIFTING WINDS
TO SW AND W AND ENDING PCPN FROM SW TO NE. CONDITIONS WILL IMPROVE
QUICKLY TO VFR FOLLOWING TO VFR FOLLOWING THE FRONTAL PASSAGE.
GUSTY W/SW WINDS DURING THE DAY THU WILL DIMINISH BY LATE AFTN.

VFR CONDITIONS WILL GIVE WAY TO MVFR/IFR WITH A CHANCE FOR PCPN ON
SAT. VFR CONDITIONS RETURN FOR SUN THROUGH TUE.

&&

.MARINE...
ON SHORE FLOW WILL CONTINUE TO INCREASE THIS EVENING AS THE STRONG
SURFACE LOW LIFTS NEWD THROUGH THE OHIO VALLEY AND THEN INTO NWRN NY
BY THURSDAY MORNING. THE WARM FRONT ASSOCIATED WITH THE LOW WAS
OVER NORTH CAROLINA EARLY WED EVENING AND WILL MOVE INTO SOUTHEAST
VIRGINIA TOWARD MIDNIGHT. SE WINDS OF 30 TO 35 KTS WITH GUST TO 45 KTS
WILL CONTINUE TO SPREAD NORTH. THE COLD FRONT WILL QUICKLY BE ON
THE HEELS OF WARM FRONT AND SHOULD PASS THROUGH THE REGION BY 12Z
THU. THIS WILL QUICKLY TURN THE WINDS TO THE SW AND EVENTUALLY NW
BY LATE THU AFTERNOON. THE WINDS WILL STILL BE GUSTY TO AROUND 30
KTS AND THE SEAS WILL BE SLOW TO RELAX SO WHILE

THE GALE WARNINGS WILL EXPIRE THU MORNING ONCE THE COLD FRONT
PASSES...SMALL CRAFT CONDITIONS WILL LINGER THROUGH THE DAY ON
THURSDAY.

BY THURSDAY NIGHT...THE FLOW WILL HAVE TURNED NW AND WILL BEGIN TO
RELAX AS HIGH PRESSURE BUILDS INTO THE REGION...AND THE SEAS WILL
ALSO DIMINISH.  THE AREA OF HIGH PRESSURE WILL REMAIN IN PLACE INTO
SATURDAY WITH MAINLY BENIGN CONDITIONS.

ON SATURDAY...THE UPPER TROUGH OVER THE MIDWEST SHARPENS AND
SHORTWAVE ENERGY LIFTS THROUGH THE GULF COAST STATES INTO THE MID
ATLANTIC BY SATURDAY NIGHT. THIS WILL SERVE TO PULL THE COASTAL
FRONT BACK TO THE WEST AND INDUCE LOW PRESSURE TO DEVELOP OFF THE
CAROLINA COAST. THIS WILL HELP TIGHTEN THE PRESSURE GRADIENT...
PRODUCING NNE WINDS INTO THE 20 TO 25 KT RANGE. SO EXPECT SMALL
CRAFT CONDITIONS WITH THE SEAS INCREASING TO 6 TO 9 FT. THIS LOW
WILL QUICKLY MOVE OFF TO THE NE SATURDAY NIGHT WITH THE WINDS
TURNING NW ON SUNDAY. CONDITIONS AGAIN RELAX BEHIND THE LOW ON
SUNDAY AS HIGH PRESSURE BUILDS INTO THE EAST.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ025.
NC...NONE.
VA...HIGH SURF ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 3 AM EST THURSDAY FOR ANZ630>633-654-656-
     658.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR/CCW
SHORT TERM...MPR
LONG TERM...ESS
AVIATION...LSA
MARINE...ESS/LSA
Hazardous weather outlook, Dec 2, 7:32 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 PM EST WED DEC 2 2009

MDZ021>024-VAZ048-049-060>069-074>078-040045-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-
732 PM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ025-040045-
MARYLAND BEACHES-
732 PM EST WED DEC 2 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ012>016-030>032-VAZ070>073-079>094-096-097-040045-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
732 PM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA TONIGHT. A FEW
THUNDERSTORMS MAY APPROACH SEVERE LIMITS LATE THIS EVENING AND
INTO THE OVERNIGHT HOURS. THE MAIN SEVERE THREAT WILL BE DAMAGING
WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ017-102-VAZ095-098-040045-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
732 PM EST WED DEC 2 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA
TONIGHT. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS LATE THIS
EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN SEVERE THREAT WILL
BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ099-100-040045-
ACCOMACK-NORTHAMPTON VA-
732 PM EST WED DEC 2 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

IN ADDITION...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA
TONIGHT. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS LATE THIS
EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN SEVERE THREAT WILL
BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>633-654-656-658-040045-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
732 PM EST WED DEC 2 2009

...GALE WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ650-652-040045-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
732 PM EST WED DEC 2 2009

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WAMSLEY

In the hours before

Special weather statement, Dec 2, 5:07 PM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 PM EST WED DEC 2 2009

NCZ012>014-030>032-022315-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-PERQUIMANS
NC-
507 PM EST WED DEC 2 2009

...A CLUSTER OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL
MOVING INTO NORTHEASTERN NORTH CAROLINA...

AT 507 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS 17 MILES SOUTHWEST OF LEWISTON
WOODVILLE...OR ABOUT 14 MILES EAST OF TARBORO...MOVING NORTHEAST AT
35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LEWISTON WOODVILLE AT
520 PM EST...BURDEN AT 525 PM EST...CONNARITSA AT 530 PM
EST...PROCTORS CORNER AT 535 PM EST...BRANTLEYS GROVE AT 540 PM
EST...COFIELD AT 545 PM EST.

EXPECT OCCASIONAL THUNDER AND RAINFALL RATES OF A HALF TO AN INCH
PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS.  IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

WAMSLEY
Special weather statement, Dec 2, 5:53 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EST WED DEC 2 2009

NCZ012>017-030>032-VAZ087-091>098-022345-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-GREENSVILLE
VA-HERTFORD NC-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS
NC-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK
NC-YORK VA-
553 PM EST WED DEC 2 2009

...A CLUSTER OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL MOVING
OVER NORTHEAST NORTH CAROLINA AND INTO SOUTHEASTERN VIRGINIA...

AT 553 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COFIELD...OR ABOUT 7 MILES WEST OF
GATESVILLE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR RODUCO AT 600 PM EST...DRUM HILL AT 605 PM EST...
WHALEYVILLE AT 610 PM EST...NURNEY AT 615 PM EST...DOWNTOWN SUFFOLK
AT 620 PM EST...WILROY AT 625 PM EST.

EXPECT OCCASIONAL THUNDER AND RAINFALL RATES AROUND A HALF OF AN
INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS.  IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

WAMSLEY
Special weather statement, Dec 2, 8:01 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
801 PM EST WED DEC 2 2009

NCZ012>017-030>032-102-VAZ079>084-086>100-030245-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LAWRENCEVILLE...PETERSBURG...
HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...
FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
801 PM EST WED DEC 2 2009

...STRONG TO SEVERE WEATHER POSSIBLE OVERNIGHT...

A STORM SYSTEM WHICH HAS BROUGHT MAINLY SHOWERS TO THE REGION
TODAY AND EARLY THIS EVENING WILL START TO BRING THE THREAT OF
THUNDERSTORMS INTO THE MIX AHEAD OF AN APPROACHING COLD FRONT
DURING THE OVERNIGHT HOURS.

SOME OF THESE THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE.
THE MAIN THREAT WILL BE DAMAGING WINDS...BUT A FEW TORNADOES
WILL ALSO BE POSSIBLE (ESPECIALLY OVER THE SOUTHEASTERN VIRGINIA
AND INTO NORTHEASTERN NORTH CAROLINA).

WHILE THE OVERALL SEVERE THUNDERSTORM COVERAGE IS NOT EXPECTED
TO BE WIDESPREAD...THE POTENTIAL FOR SEVERE WEATHER AFTER DARK
WARRANTS HEIGHTENED SAFETY PRECAUTIONS. PLEASE MONITOR YOUR
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS TONIGHT.

WAMSLEY
Special weather statement, Dec 2, 8:14 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
814 PM EST WED DEC 2 2009

VAZ048-049-060>063-065>071-030245-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND
814 PM EST WED DEC 2 2009

...A CLUSTER OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL MOVING
NORTHEAST OVER THE REGION...

AT 813 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCOTTS FORK...OR ABOUT OVER AMELIA
COURTHOUSE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR PILKINTON AT 825 PM EST...CLAYVILLE AT 830 PM
EST...HOLLY HILLS AT 835 PM EST...FOUNDERS BRIDGE AT 840 PM
EST...MANAKIN AT 845 PM EST...TUCKAHOE AT 850 PM EST.

EXPECT OCCASIONAL THUNDER AND RAINFALL RATES AROUND A HALF OF AN
INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS.  IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 12:06 AM ESTAreal Flood AdvisoryAKQBrunswick, Charles City, Chesterfield, Dinwiddie, Essex, Greensville and 18 more114 min
Dec 3, 3:00 AM ESTSmall Craft AdvisoryAKQ28 hr
Dec 3, 6:22 AM ESTRiver Flood WarningAKQBrunswick46 hr
Dec 3, 1:25 PM ESTRiver Flood WarningAKQSussex55 hr

Nearby

Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.